MAUDE Adverse Event Report: ZIMMER GMBH ZNN¿¢, CMN LAG SCREW REAMER, SHORT; ZNN HIP LNTERNAL FIXATION SYSTEM

ZIMMER GMBH ZNN¿¢, CMN LAG SCREW REAMER, SHORT; ZNN HIP LNTERNAL FIXATION SYSTEM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a lag screw reamer tip broke off during an initial procedure and the stop assembly was not working, small pieces of the lag screw were left inside the patient.It was reported that there was a delay of 60 minutes and the surgery was completed using the same instrument.Due diligence has been completed for this complaint; to date all available additional information has been received.
 
Additional Manufacturer Narrative
(b)(4).D10: cephalomedullary lag screw stop assembly item#:00249000345 lot #65577094: g2: foreign: south africa.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: g3; h2; h3; h6 no product was returned.However, one image was provided showing the fractured instrument at the tip.There are also 2 small broken pieces visible.Therefore, the reported event can be confirmed.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and the part and lot combination.Complaints are monitored per complaint trending process in order to identify potential adverse trends.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No additional event information at this time.

Brand Name
ZNN¿¢, CMN LAG SCREW REAMER, SHORT
Common Device Name
ZNN HIP LNTERNAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key20039196
Report Number0009613350-2024-00397
Device Sequence Number14253060
Product Code HSB
UDI-Device Identifier00889024276260
UDI-Public(01)00889024276260(11)240325(10)4505035466
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K192312
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00249000364
Device Lot Number4505035466
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown